Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the cohomology of split extensions
of finite groups

Author: Stephen F. Siegel
Journal: Trans. Amer. Math. Soc. 349 (1997), 1587-1609
MSC (1991): Primary 20J06
MathSciNet review: 1376556
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G=H\rtimes Q$ be a split extension of finite groups. A theorem of Charlap and Vasquez gives an explicit description of the differentials $d_2$ in the Lyndon-Hochschild-Serre spectral sequence of the extension with coefficients in a field $k$. We generalize this to give an explicit description of all the $d_r$ ($r\geq 2$) in this case. The generalization is obtained by associating to the group extension a new twisting cochain, which takes values in the $kG$-endomorphism algebra of the minimal $kH$-projective resolution induced from $H$ to $G$. This twisting cochain not only determines the differentials, but also allows one to construct an explicit $kG$-projective resolution of $k$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20J06

Retrieve articles in all journals with MSC (1991): 20J06

Additional Information

Stephen F. Siegel

Received by editor(s): October 30, 1995
Additional Notes: The author was supported by a Sloan Foundation dissertation fellowship and a National Science Foundation postdoctoral fellowship.
Article copyright: © Copyright 1997 American Mathematical Society